International Journal of Mathematics and Mathematical Sciences
Volume 2005 (2005), Issue 14, Pages 2277-2285
The expected variation of random bounded integer sequences of finite length
1Department of Mathematics, College of Science and Mathematics, California Polytechnic State University, San Luis Obispo 93407, CA, USA
2Department of Statistics, Stanford University, Palo Alto 94305-4065, CA, USA
38989 Jasmine Lane Street, Cottage Grove 55016-3436, MN, USA
Received 24 November 2004; Revised 15 June 2005
Copyright © 2005 Rudolfo Angeles et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
From the enumerative generating function of an abstract adjacency
statistic, we deduce the mean and variance of the variation on
random permutations, rearrangements, compositions, and bounded
integer sequences of finite length.